Limiting distribution under assortative mating Article

Ghai, GL. (1973). Limiting distribution under assortative mating . GENETICS, 75(4), 727-732.

cited authors

  • Ghai, GL



  • A multi locus model for complete positive assortative mating is discussed. For a two locus model, if the gene frequencies for the two loci are different, as they are likely to be, it is shown that in equilibrium the population is not composed of only two homozygous types, as is usually thought. The limiting distribution will have three homozygous genotypes depending upon the initial gene frequencies. If there are m loci such that gene frequencies at all loci are different, there will be (m+1) such homozygous genotypes present in the equilibrium population, one in each phenotypic group.

publication date

  • December 1, 1973

published in

start page

  • 727

end page

  • 732


  • 75


  • 4